Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 48, NWS Eureka, CA

May 26, 2013

NWS Eureka, CA issued this small craft advisory at May 26, 2013, 8:34 PM PDT. It took effect at May 27, 2013, 3:00 AM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 8:34 PM PDT (03:34 UTC)
In effect from
May 27, 2013, 3:00 AM PDT
Expired
May 28, 2013, 2:28 AM PDT
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WHUS76 KEKA 270334
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PDT SUN MAY 26 2013


PZZ470-271145-
/O.NEW.KEKA.SC.Y.0048.130527T1000Z-130527T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
834 PM PDT SUN MAY 26 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY. 

* WINDS...S 5 TO 10 KT WILL RISE TO 15 TO 20 KT WITH GUSTS TO 25
  KT OVERNIGHT.

* SEAS...SEAS WILL BUILD TO 8 FT AT 8 TO 10 SECONDS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
268 
WHUS76 KEKA 270951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT MON MAY 27 2013

PZZ450-271800-
/O.EXB.KEKA.SC.Y.0048.130527T1300Z-130527T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
251 AM PDT MON MAY 27 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON. 

* WINDS...SOUTHERLY RISING TO 15 TO 20 KT WITH GUSTS TO 25 KT THIS
  MORNING...CONTINUING INTO THIS AFTERNOON. GUSTS UP TO 30 KT
  AROUND PT ST GEORGE. WINDS SHOULD EASE THIS EVENING.

* SEAS...WESTERLY WAVES BUILDING TO 6 FT AT 8 SECONDS THIS
  MORNING...CONTINUING INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-271800-
/O.CON.KEKA.SC.Y.0048.130527T1000Z-130527T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 AM PDT MON MAY 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...SOUTHERLY 15 TO 20 KT WITH GUSTS UP TO 30 KT THROUGH
  THIS AFTERNOON. WINDS SHOULD EASE THIS EVENING.

* SEAS...WESTERLY WAVES BUILDING TO 7 FT AT 8 SECONDS THIS
  MORNING...CONTINUING INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
399 
WHUS76 KEKA 271538
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PDT MON MAY 27 2013

PZZ450-470-272200-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-130527T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
838 AM PDT MON MAY 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...SOUTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT
  ST GEORGE. WINDS WILL DIMINISH THIS AFTERNOON AND EVENING.

* SEAS...WESTERLY WAVES BUILDING TO 6 TO 7 FT AT 8 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
019 
WHUS76 KEKA 272133
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PDT MON MAY 27 2013

PZZ450-470-280300-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-130528T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 PM PDT MON MAY 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WINDS...SOUTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT
  ST GEORGE. WINDS WILL DIMINISH THIS EVENING.

* SEAS...WESTERLY WAVES 6 TO 7 FT AT AROUND 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
029 
WHUS76 KEKA 280252
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
752 PM PDT MON MAY 27 2013

PZZ450-470-281000-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-130528T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
752 PM PDT MON MAY 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...SOUTHERLY 10 TO 20 KT WILL CONTINUE TO EASE THIS
  EVENING.

* SEAS...WEST 6 TO 7 FT AT AROUND 7 TO 8 SECONDS WILL CONTINUE TO
  SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
266 
WHUS76 KEKA 280928
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 AM PDT TUE MAY 28 2013

PZZ450-470-281030-
/O.CAN.KEKA.SC.Y.0048.000000T0000Z-130528T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
228 AM PDT TUE MAY 28 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVEL.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 26, 8:25 PM PDT, 9 minutes earlier.

Area forecast discussion, May 26, 8:25 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
825 PM PDT SUN MAY 26 2013

.SYNOPSIS...A LATE SEASON STORM WILL BRING RAIN TO NORTHWEST
CALIFORNIA LATE TONIGHT INTO MONDAY. SIGNIFICANT RAINFALL IS
EXPECTED FOR MOST LOCATIONS. EXPECT SHOWERS MAINLY NORTH OF CAPE
MENDOCINO TUESDAY AND WEDNESDAY FOLLOWED BY DRIER WEATHER TOWARDS
THE END OF THE WEEK.
&&

.UPDATE...SAT IMAGERY SHOWS CLOUD SHIELD ASSOCIATED WITH APPROACHING
STORM BEGINNING TO MOVE INTO NW CA THIS EVENING. MESO MODELS SHOW
PRECIP BEGINNING AROUND MIDNIGHT AND EXPANDING S THROUGH THE NIGHT.
UPDATED MARINE AND AVIATION DISCUSSIONS FOLLOW. OTHERWISE...
CURRENT FCST REMAINS ON TRACK.
&&

.AVIATION...LOW MVFR/HI IFR CIG DEVELOPED AROUND ACV THIS
EVENING...SCT...THEN REFORMED AGAIN. EXPECT MVFR CONDITIONS TO
PERSIST AT ACV THIS EVENING MOVG INTO CEC OVER THE NEXT FEW HRS.
PRECIP WILL BEGIN AROUND 07Z AND EXPAND S OVERNIGHT. INITIALLY MVFR
CONDITIONS WILL LOWER TO IFR OVERNIGHT. FURTHER S AND
INLAND...VFR CIGS WILL DEVELOP AND LOWER TO MVFR OVERNIGHT INTO
MON MORNING. MDT-HVY RA WITH IFR-MVFR CONDITIONS WILL PREVAIL
THROUGH THE DAY MON.
&&

.MARINE...BUOY OBS SHOW A S-SW 3-5 FT SWELL AT 13-15 SEC MIXED
WITH A W-NW 3-5 AT 10-12 SEC. SHORT RANGE MODELS SHOW WINDS
SHIFTING TO THE S AND RISING OVERNIGHT THROUGH MON MORNING AS A
COLD FRONT APPROACHES THE REGION WITH SHORT PERIOD S SEAS BUILDING
IN RESPONSE. ADVISORY CONDITIONS EXPECTED OVER MOST OF PZZ470 WITH
BORDERLINE AREAL/TEMPORAL COVERAGE FOR PZZ450. ELECTED TO HOIST
ADVISORY FOR PZZ470 ATTM...BUT WILL NEED TO MONITOR BUOY OBS/MODEL
DATA TO SEE IF EXPANSION INTO NEARSHORE WATERS IS NEEDED. MDT W-NW
SEAS WILL PERSIST THROUGH MID WEEK. ANOTHER PERIOD OF INCREASED SLY
WINDS EXPECTED TUE INTO WED AS ANOTHER PASSES TO THE N. HIGH PRES
WILL BUILD INTO THE REGION BEHIND THIS SYSTEM WITH RISING NLY WINDS
AND SHORT PERIOD SEAS. ADVISORIES ARE LIKELY BY THU WITH N GALES
EXPECTED TO DEVELOP OVER THE OFFSHORE WATERS AND PERSIST THROUGH
THE WEEKEND.
&&

.PREV DISCUSSION...ISSUED 349 PM PDT SUN MAY 26 2013...PARTLY
CLOUDY SKIES THIS AFTERNOON WILL BE REPLACED BY EXPANDING CLOUD
COVER THIS EVENING AHEAD OF A STRONG LATE SEASON STORM. A DEEP
MOISTURE PLUME IS EVIDENT ON WATER VAPOR AND IN THE BLENDED TOTAL
PRECIPITABLE WATER SATELLITE PRODUCT AND THE VALUES IN THIS
PRODUCT LINE UP WELL WITH THE GFS. THUS CONFIDENCE IS NOW HIGH IN
CONSIDERABLE RAINFALL TOTALS FOR LATE MAY WITH ALL MODELS
INDICATING OVER TO AROUND AN INCH OF QPF FOR THE DEL NORTE COUNTY
AREA. AS THIS SYSTEM AND MOISTURE REACH THE COAST RAIN WILL
DEVELOP FROM NORTH TO SOUTH OVERNIGHT INTO MONDAY. WIDESPREAD
RAINFALL TOTALS OF BETWEEN A QUARTER OF AN INCH TO UP TO AN INCH
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS OF DEL
NORTE AND HUMBOLDT COUNTIES. THE CURRENT FORECAST CALLS FOR NEARLY
AN INCH OF RAIN FOR CRESCENT CITY BUT AT LEAST ONE MODEL IS
INDICATING THERE IS THE POSSIBILITY OF TOTALS UP TO AN INCH AND A
HALF. THE RECORD RAINFALL FOR THE DATE IS 1.49 INCHES IN CRESCENT
CITY...SO THIS RECORD COULD BE APPROACHED. OTHER RECORDS FOR THE
DATE ARE 1.14 INCHES IN EUREKA AND 2.10 INCHES AT UKI WHICH AT
THIS TIME ARE NOT EXPECTED TO BE REACHED... ESPECIALLY UKI WHERE
THE FORECAST RAINFALL IS ONLY 0.30 INCHES.

A COLD FRONT WILL MOVE THROUGH THE REGION DURING THE DAY MONDAY
PUSHING THE GREATEST MOISTURE SOUTH OF THE REGION BY LATE MONDAY
AFTERNOON BRINGING AN END TO THE HEAVIEST RAINFALL. SOME SHOWERS
WILL CONTINUE THROUGH MONDAY NIGHT BEFORE WEAK RIDGING ALOFT BUILDS
OVERHEAD. THIS SHOULD END RAINFALL BY TUESDAY MORNING FOR MOST
LOCATIONS. ANOTHER SHORTWAVE TROUGH WILL MOVE TOWARD THE COAST
TUESDAY NIGHT INTO EARLY WEDNESDAY BRINGING ONE LAST SHOT OF
RAINFALL TO AREAS PRIMARILY NORTH OF CAPE MENDOCINO. RAISED POPS
TUESDAY NIGHT AS MODELS HAVE COME INTO BETTER ALIGNMENT FOR THIS
SYSTEM.

MODELS ARE NOW ALL INDICATING THAT A LARGE RIDGE WILL BUILD OVER THE
WEST COAST FOR LATE IN THE WEEK WITH A CONSIDERABLE WARMING TREND
EXPECTED. HIGH TEMPERATURES MAY APPROACH 90 FOR SOME INTERIOR VALLEY
LOCATIONS BY NEXT WEEKEND. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM PDT MON FOR PZZ470.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 26, 4:09 AM PDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
409 AM PDT SUN MAY 26 2013

CAZ001>004-076-271245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
409 AM PDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.